Alert archive / Nebraska / Frost Advisories in 2011
Frost Advisory 1, NWS North Platte, NE
NWS North Platte, NE issued this frost advisory at Sep 20, 2011, 8:12 PM MDT for Garden County, Sheridan County, Nebraska. It took effect at Sep 21, 2011, 2:00 AM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2011, 8:12 PM MDT (02:12 UTC)
- In effect from
- Sep 21, 2011, 2:00 AM MDT
- Expired
- Sep 21, 2011, 6:53 AM MDT
- In force
- 5 hr
- Issued by
- NWS North Platte, NE
Counties Garden County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 149 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2800 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
039 WWUS73 KLBF 210212 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 912 PM CDT TUE SEP 20 2011 .HIGH PRESSURE WITH CLEAR SKY AND LIGHT WIND WILL LEAD TO COLD TEMPERATURES TONIGHT. NEZ004-022-211015- /O.NEW.KLBF.FR.Y.0001.110921T0800Z-110921T1300Z/ SHERIDAN-GARDEN- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH 812 PM MDT TUE SEP 20 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 AM MDT WEDNESDAY. * TEMPERATURE: AFTER MIDNIGHT MDT...TEMPERATURES WILL FALL INTO THE 30-34 RANGE OVER THE NORTHEAST NEBRASKA PANHANDLE. TEMPERATURES SRE EXPECTED TO WARM UP SHORTLY AFTER SUNRISE. * IMPACTS: FROST SENSITIVE PLANTS WILL BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SPRINGER
2 follow-up statements
731 WWUS73 KLBF 210837 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 337 AM CDT WED SEP 21 2011 .A COLD AIR MASS OVER THE AREA COMBINED WITH CLEAR SKIES AND CALM WINDS WILL ALLOW FOR TEMPERATURES TO BOTTOM OUT IN THE LOW 30S THIS MORNING. NEZ004-022-211300- /O.CON.KLBF.FR.Y.0001.000000T0000Z-110921T1300Z/ SHERIDAN-GARDEN- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH 237 AM MDT WED SEP 21 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM MDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM MDT THIS MORNING. * TEMPERATURE: TEMPERATURES WILL DROP INTO THE LOW 30S OVER THE NORTHEAST NEBRASKA PANHANDLE. TEMPERATURES WILL BEGIN WARMING UP SHORTLY AFTER SUNRISE. * IMPACTS: FROST SENSITIVE PLANTS WILL BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BROOKS
046 WWUS73 KLBF 211253 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE ISSUED BY NATIONAL WEATHER SERVICE RAPID CITY SD 753 AM CDT WED SEP 21 2011 NEZ004-022-211400- /O.CAN.KLBF.FR.Y.0001.000000T0000Z-110921T1300Z/ SHERIDAN-GARDEN- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH 653 AM MDT WED SEP 21 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE FROST ADVISORY. TEMPERATURES WILL QUICKLY RISE INTO THE 40S EARLY THIS MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at Sep 20, 5:50 PM MDT, 2 hours 22 minutes earlier.
Area forecast discussion, Sep 20, 5:50 PM MDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
650 PM CDT TUE SEP 20 2011
.AVIATION...
UNRESTRICTED CEILING AND VISIBILITY WILL CONTINUE THROUGH
WEDNESDAY AND INTO WEDNESDAY EVENING.
WIND WILL DROP OFF TO BELOW 12KT BETWEEN 00Z AND 02Z OVER THE
AREA AS RAPID RADIATIONAL COOLING COOLS THE BOUNDARY LAYER AND CUTS
THE GRADIENT WIND OFF FROM THE SURFACE.
&&
.DISCUSSION...
258 PM CDT TUE SEP 20 2011
.SYNOPSIS...
H5 LOW OVER MINNESOTA AND LOW OVER THE CANADIAN MARITIMES WITH
TRAILING COLD FRONT ALONG THE EAST COAST. H5 RIDGE OVER THE
WESTERN CONUS.
&&
.DISCUSSION...
MODELS IN GOOD AGREEMENT IN THE NEAR TERM. WILL LET MARGINAL WIND
ADVISORY GO AT 4PM. TWO CONCERNS TONIGHT. LIGHT RAINSHOWERS OVER
THE SOUTHERN NEBRASKA PANHANDLE TONIGHT AND THE POSSIBILITY FOR
FROST WEDNESDAY MORNING. WEAK WAVE SLIDING THROUGH NORTHEAST
COLORADO OUT OF UPPER SYSTEM OVER MINNESOTA WILL PROVIDE LIFT FOR
LIGHT RAINSHOWERS OR VIRGA OVER THE SOUTHERN NEBRASKA PANHANDLE
TONIGHT AND TOMORROW MORNING. LIMITED LOW LEVEL MOISTURE BUT
MODELS HAVE BEEN PERSISTENT WITH FEATURE. FOR CONTINUITY WILL
LEAVE IN. COOL AIR MASS WILL MOVE ACROSS WESTERN NEBRASKA WITH GOOD
RADIATIONAL COOLING EXPECTED NORTH OF INTERSTATE 80 INTO THE
WESTERN NEBRASKA PANHANDLE. COLDEST TEMPERATURES OVER SHERIDAN AND
GARDEN COUNTIES IN THE LOW 30S...WITH MID TO UPPER 30S FROM
HYANNIS TO BROKEN BOW. TEMPERATURES WILL BE COOLER IN RIVER
VALLEYS AND OTHER LOW LYING AREAS. DOWN SLOPE WINDS AND CLOUD COVER
OVER SOUTHWEST WILL KEEP TEMPERATURES FROM FALLING QUITE AS FAR.
HAVE INCLUDED PATCHY FROST THROUGH THE WESTERN NEBRASKA SANDHILLS.
SHOULD NOT BE WIDESPREAD SO NO HIGHLIGHTS. SIMILAR TEMPERATURES
FOR HIGHS ON WEDNESDAY WITH NORTHWEST WINDS 5 TO 15 MPH. SOME
SPOTTY 30S FOR LOW TEMPERATURES AGAIN THURSDAY MORNING. GRADUAL
WARMING TREND THROUGH THE BEGINNING OF NEXT WEEK AND DRY UNDER A
LARGE WESTERN CONUS UPPER RIDGE.
&&
.AVIATION...
VISUAL FLIGHT RULES FOR TERMINALS KLBF AND KVTN THROUGH 21/18Z.
THE SURFACE LOW PRESSURE SYSTEM LOCATED OVER THE EASTERN DAKOTAS
WILL MOVE EAST TONIGHT WITH NORTHWEST WINDS DIMINISHING ACROSS
WESTERN NEBRASKA. CLOUDS OVER THE DAKOTAS WILL MOVE INTO KVTN
THIS EVENING...CLOUD HEIGHTS MAY RANGE FROM SCT040 TO SCT-
BKN100...OTHERWISE CLOUDS CLEARING TONIGHT AS HIGH PRESSURE
BUILDS SOUTHEAST THROUGH THE NEBRASKA PANHANDLE. THE PREVAILING
NORTHWEST WINDS WILL LINGER BEFORE BECOMING LIGHT WEST TO
NORTHWEST BY NOONTIME WEDNESDAY.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM/EXTENDED...POWER
AVIATION...SPRINGERHazardous weather outlook, Sep 20, 1:49 PM MDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 249 PM CDT TUE SEP 20 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-212000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 249 PM CDT TUE SEP 20 2011 /149 PM MDT TUE SEP 20 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
Nearby
Frost Advisories in Nebraska, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.